Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 5, 2012, 9:02 PM EDT for Heard County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 9:02 PM EDT (01:02 UTC)
- Expired
- May 5, 2012, 9:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Heard County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1912 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764
WWUS82 KFFC 060102
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT SAT MAY 5 2012
GAZ052-060130-
902 PM EDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN HEARD COUNTY
UNTIL 930 PM EDT...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARESVILLE ALABAMA...MOVING SOUTHEAST AT 10
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
HEARD COUNTY THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WARESVILLE AND GLENN. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3318 8511 3316 8513 3312 8524 3313 8525
3325 8527 3329 8527
TIME...MOT...LOC 0101Z 313DEG 10KT 3324 8530
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 5, 8:03 PM EDT, 59 minutes earlier.
Area forecast discussion, May 5, 8:03 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT SAT MAY 5 2012 .PREV DISCUSSION... /ISSUED 341 PM EDT SAT MAY 5 2012/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... MAIN FORECAST CONCERN WILL BE PRECIPITATION CHANCES EARLY TONIGHT ASSOCIATED WITH SEVERAL BOUNDARIES... AND ALSO SUNDAY INTO SUNDAY NIGHT WITH THE INFLUENCE OF A WEAK SURFACE FRONT AND UPPER LEVEL SHORTWAVE. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH MAIN INFLUENCING FEATURES. FOR THIS EVENING INTO TONIGHT... PRECIP CHANCES AND TIMING REMAIN TRICKY AS REMNANTS OF A MORNING MCS HAVE LEAD TO THE INFLUENCE OF SEVERAL BOUNDARIES ACROSS OR NEAR THE FORECAST AREA. ONE BOUNDARY... SITUATED ACROSS SOUTHEASTERN TN... HAS STRONGER BAROCLINITY DUE TO SOLAR SHELTERING FROM THE REMNANT CLOUD DECK... AND THE REMNANT OUTFLOW BOUNDARY HAS BEEN TRAVERSING SOUTHWARD ACROSS THE AREA WITH LITTLE TO NO ASSOCIATED CONVECTIVE TRIGGERING SO FAR. WHILE SHORT TERM GUIDANCE HAS FOCUSED ON THE NORTHEASTERN PORTION OF THE FORECAST AREA FOR BEST CHANCE OF CONVECTIVE DEVELOPMENT DOWNSTREAM OF THE AFOREMENTIONED NORTHERN BOUNDARY... THE CENTRAL PORTION OF THE AREA IS INCLUDED IN A SLIGHT RISK FOR SEVERE STORMS. THIS RISK IS FOCUSED ON THE INFLUENCE OF THE OUTFLOW BOUNDARY. ADDITIONALLY... A THIRD BOUNDARY MOVING SLOWLY SOUTHEASTWARD ACROSS THE SOUTHERN PART OF THE AREA HAS BEEN CAUSING SOME SCATTERED THUNDERSTORM DEVELOPMENT... SOUTH OF THE SLIGHT RISK AREA. ALL CONSIDERED HAVE DECIDED TO GO WITH WIDESPREAD CHANCE POPS INITIALLY WITH THE BEST CHANCES IN THE SOUTH... AND THEN SLIGHT CHANCES AWAY FROM THE SOUTH AFTER 21Z. THIS WILL NEED TO BE MONITORED FOR ANY POTENTIAL UPDATES. AMPLE SBCAPE OF NEAR 3000 J/KG AND WEAK BULK SHEAR OF LESS THAN 20 KTS LEAD TO THE MAIN CONVECTIVE THREAT BEING PULSE STORMS WITH HAIL AND STRONG WIND POTENTIAL. FOR SUNDAY AND SUNDAY NIGHT... A WEAK FRONT IS PROGGED TO DIP SOUTHWARD ACROSS THE AREA IN THE MORNING HOURS AND THEN STALL OUT NEAR THE SOUTHWESTERN PORTION DURING THE AFTERNOON. AN UPPER LEVEL SHORTWAVE LOOKS TO ALSO SWING SOUTHEASTWARD ACROSS THE AREA NEAR 18Z... PROVIDING SOME ADDITIONAL FORCING FOR ASCENT. WITH THE COMBINATION OF THESE FEATURES... HAVE DECIDED TO GO WITH LOW END CHANCE POPS IN THE SOUTH AND WEST AFTER 15Z AND SLIGHT CHANCE POPS ELSEWHERE. WILL GO FOR HIGHER POPS AND MORE WIDESPREAD AFTER 18Z WITH INCREASED DIURNAL HEATING. THE SOUTHWESTERN MAJORITY OF THE FORECAST AREA IS ALSO IN A SLIGHT RISK FOR SEVERE STORMS ON SUNDAY... HOWEVER WEAK SHEAR AND MORE MODEST CAPE VALUES THAN SATURDAY LOOK TO BE PRESENT. TEMPS... HIGHS SEEM TO BE DOING WELL SO WENT CLOSE TO MAV AND BUMPED UP OVERNIGHT LOWS AS RECENT MOS GUIDANCE HAS BEEN TRENDING TOO LOW. 03/49 LONG TERM /MONDAY THROUGH SATURDAY/... WEAK RIDGING DOWN THE APPALACHIANS WILL BREAK DOWN AS HIGH PRESSURE OVER THE MID ATLANTIC STATES MOVES INTO THE ATLANTIC ON MONDAY. WITH CLOUD COVERAGE AND EFFECTS OF WEAK WEDGE RETREATING...HAVE DECIDED TO STAY ON THE COOLER SIDE OF GUIDANCE FOR MONDAY. INCREASED RAIN CHANCES WILL CONTINUE THROUGH MID-WEEK AS A FRONT MOVES THROUGH THE CWA TUE-WED. INSTABILITY IS DECENT WITH THIS SYSTEM SO EXPECT THUNDERSTORMS ASSOCIATED WITH THE FRONT...HOWEVER SHEAR IS BASICALLY NON-EXISTENT. SLIGHT TIMING DIFFERENCES REMAIN IN WHEN THE FRONT CLEARS OUT WITH THE 12Z GFS SOLUTION FASTER THAN THE 12Z ECMWF /WEDNESDAY AFTERNOON VS. THURSDAY/. BY THE END OF THE LONG TERM...THE NEXT SYSTEM WILL BE MOVING INTO THE LOWER MISSISSIPPI VALLEY BUT PRECIP SHOULD HOLD OFF THROUGH SATURDAY AND 12Z ECMWF RUN DOES NOT SHOW PRECIP ACROSS CWA LIKE THE PREVIOUS RUN DID. THE UPPER LEVEL SYSTEM THOUGH ASSOCIATED WITH THIS SYSTEM THOUGH IS WEAKER IN THE ECMWF AND THE SFC SYSTEM IS NOT RESOLVED LIKE IN THE GFS. 11 && .AVIATION... 00Z UPDATE... ALTHOUGH CONDITIONS REMAIN TRANQUIL ACROSS THE AREA...WRF MODELS CONTINUE TO INDICATE THE POSSIBILITY OF LATE EVENING DEVELOPMENT FROM NORTH ALABAMA THROUGH NORTH GEORGIA. LATEST RADAR CONFIRMS THIS BUT NOT ENOUGH EVIDENCE THUS FAR TO INCLUDE ANY SHORT TERM TEMPO GROUPS. LIMITED CONVECTION SUNDAY AS WELL BUT WITH 30 POPS IN GRIDS...HAVE GONE WITH PROB30 FOR THE AFTERNOON HOURS FOR ALL TERMINALS. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE MOST ELEMENTS...EXCEPT MEDIUM CONFIDENCE ON CONVECTION THIS AFTERNOON. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 87 61 81 / 20 30 20 30 ATLANTA 69 87 66 81 / 20 30 20 40 BLAIRSVILLE 60 83 60 77 / 30 30 20 40 CARTERSVILLE 62 89 61 81 / 20 30 20 40 COLUMBUS 68 91 66 83 / 20 40 30 40 GAINESVILLE 65 85 63 79 / 20 30 20 40 MACON 65 90 64 83 / 20 40 30 40 ROME 65 91 63 81 / 20 30 20 50 PEACHTREE CITY 63 88 62 81 / 20 40 20 40 VIDALIA 70 89 67 84 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....BELANGER AVIATION...DEESE
Hazardous weather outlook, May 5, 11:00 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT MAY 5 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN AREA OF HIGH PRESSURE IN THE ATLANTIC WILL ALLOW GULF MOISTURE TO FLOW INTO NORTH AND CENTRAL GEORGIA WHILE UPPER LEVEL DISTURBANCES RIPPLE THROUGH THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH ANY SEVERE STORM WILL BE WIND GUSTS OF 60 MPH...QUARTER SIZED HAIL AND OCCASIONAL LIGHTNING. THE BEST CHANCE OF STORMS WILL GENERALLY BE FROM 2 PM TO 10 PM. .DISCUSSION... AVAILABLE GULF MOISTURE AND INSTABILITY...WITH MUCAPE VALUES NEAR 3000 J/KG THIS AFTERNOON...ALONG WITH MULTIPLE BOUNDARIES ACROSS THE AREA...WILL COMBINE TO PRODUCE THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. SOME OF THESE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED ON THURSDAY OR FRIDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 5, 9:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT SAT MAY 5 2012
GAZ052-060130-
902 PM EDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN HEARD COUNTY
UNTIL 930 PM EDT...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARESVILLE ALABAMA...MOVING SOUTHEAST AT 10
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
HEARD COUNTY THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WARESVILLE AND GLENN. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3318 8511 3316 8513 3312 8524 3313 8525
3325 8527 3329 8527
TIME...MOT...LOC 0101Z 313DEG 10KT 3324 8530The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:15 AM EDT | Special Weather Statement | FFC | Heard | 30 min |
| May 6, 10:37 AM EDT | Severe Thunderstorm Warning | FFC | Heard | 23 min |
| May 6, 11:04 AM EDT | Special Weather Statement | FFC | Troup | 26 min |
| May 6, 11:59 AM EDT | Special Weather Statement | FFC | Harris | 46 min |
| May 6, 12:12 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 48 min |
| May 6, 12:23 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 37 min |
| May 6, 12:43 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 32 min |
| May 6, 1:10 PM EDT | Special Weather Statement | FFC | Marion | 50 min |
| May 6, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 52 min |
| May 6, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley | 40 min |
| May 6, 6:17 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| May 6, 6:19 PM EDT | Special Weather Statement | FFC | Pike | 26 min |
| May 6, 6:26 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| May 6, 6:29 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| May 6, 6:32 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| May 6, 6:34 PM EDT | Special Weather Statement | FFC | Walker | 26 min |
| May 6, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 52 min |
| May 6, 6:40 PM EDT | Special Weather Statement | FFC | Polk | 35 min |
| May 6, 6:43 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| May 6, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 44 min |
| May 6, 6:52 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| May 6, 6:55 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| May 6, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 30 min |
| May 6, 7:07 PM EDT | Special Weather Statement | FFC | Upson | 38 min |
| May 6, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 22 min |
| May 6, 7:19 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| May 6, 7:20 PM EDT | Special Weather Statement | FFC | Union | 25 min |
| May 6, 7:22 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
| May 6, 7:25 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| May 6, 7:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 43 min |
| May 6, 7:37 PM EDT | Special Weather Statement | FFC | Union | 38 min |
| May 6, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 34 min |
| May 6, 7:51 PM EDT | Special Weather Statement | FFC | Peach | 24 min |
| May 6, 7:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.